# SDR CA030417009

- Difficulty date: April 16, 2003
- Submitted: May 6, 2003
- Operation: General aviation
- Make and model: Doug A26BSHIELDS
- Aircraft time: 5,442 hours
- Engine: Pwa R280079
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Condition: Failed
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

(CAN) DURING A LOCAL TRAINING FLIGHT THE RT OIL TEMP WAS NOTICED TO BE ON THE RISE.  THE OIL COOLER WAS OPENED HOWEVER THE TEMP CONTINUED TO RISE.  A SHORT TIME LATER THE OIL PRESSURE BEGAN TO DROP ACCOMPANIED BY BLACK SMOKE FROM EXHAUST.  ENGINE WAS SHUT DOWN AND THE AIRCRAFT MADE A SINGLE ENGINE LANDING AT RED DEER WITHOUT INCIDENT.  THE ENGINE APPEARS TO HAVE A MAIN BEARING FAILURE.
